MAUDE Adverse Event Report: APYX MEDICAL CORPORATION RENUVION

APYX MEDICAL CORPORATION RENUVION
Model Number APYX-27-TP
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Skin Discoloration (2074)
Date of Event 03/17/2021
Type of Reportable Event Serious Injury
Event or Problem Description
A letter was received from a patient who underwent a subdermal coagulation procedure of the bilateral inner, anterior, outer and posterior thighs and qwo to bilateral buttocks on (b)(6) 2021.Post procedure, the patient noticed her lip was swollen (due to endotracheal tube).Three days post procedure, the patient complained of gas in her chest and numbness and continued swelling to her lip which persisted for two weeks.At this time the patient noted she returned for suture removal and had not seen any improvement to her thighs yet visible signs of "larger dimples and indentations" and waves to her thighs that were not pre-existing.The patient also noted that she had infections and open sores to both incision points on each thigh, sutures were left in place and her thighs were bruised.Additionally, she notes she had dark spots on her left buttock where the qwo was injected.The patient is now six months post procedure and is claiming she has not seen any improvements in her outcome.On (b)(6) 2021, this patient consulted with a different a plastic surgeon who noted that she has patchy discoloration and hyperpigmentation to areas of her anterior-medial thighs potentially due to a decreased blood supply of the skin after jplasma procedure.The doctor discussed not doing treatment and awaiting resolution vs seeing a cosmetic dermatologist for laser treatment of the area in attempt to resolve the discoloration.The patient then consulted with a dermatologist who noted that the patient has developed post inflammatory hyperpigmentation from the jplasma tightening.Based on all provided information, there was no reported malfunction of the apyx device.However, the hyperpigmentation of the patient's thighs is potentially related to elevated energy levels of gas conceivably decreasing blood flow to the treated areas during the subdermal coagulation procedure.Additionally, a physician who is an investigator studying cellulite, noted that there was a very high amount of energy used in this treatment.The amount of energy used per the operative note was 75% energy and 1.5liter of flow.

Brand Name
RENUVION
Common Device Name
RENUVION
Manufacturer (Section D)
APYX MEDICAL CORPORATION
5115 ulmerton road
clearwater FL 33760 4004
MDR Report Key12497132
Report Number3007593903-2012-00015
Device Sequence Number11709324
Product Code GEI
UDI-Device Identifier00607151050160
UDI-Public00607151050160
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K191542
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAPYX-27-TP
Device Catalogue NumberAPYX-27-TP
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2021
Initial Report FDA Received Date09/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;